I am 21, and i have been seeinga doctor for 1.5 years about my hormone issues. my mum struggles with them the same way i am when she was my age and ended up having a hystorectimi because her ovaries strangled them selves when she was only 35. Im quiet scared that i am well on the same path.
My doctor says my estrogen levels are tripple what they are meant to be, and my ovaries are enlarged. TO begin with he tired me on natural estrogen represents, and they wroked for a short time before my body stopped responding to them each in turn. We then strated DIM, a compounded verion of the estrogen represent, and that works but only slighlty and i have had to up my dose 3 times because my body keeps finding ways to stop responding to it after a few months. The medication is keeping the pain bearable, but i still have many symptomes.
At my last appt he suggested that i try t3, to help my body stat using energy correctly, and buringing it instead of storing it as fat straight away. I was happy to hear this as i have struggled with chorinc fatigue in my life, and at the moemnt cannot lose weight despite dieting and exersise. Also, he said that if i can clear my acess weight i will be clearing excess stores of estrogen and then my body should respond better to my medication as it wont be fingihting the exisitng stores.
However, ive been on t3 a 3 days, and while i feel slightly more energetic, i have gained 2 kilos. not sure what this is about but im really upset. i just want to find soemway to get control of my body.
pinkintheroses: You're too young to have to be going through this. Yes, estrogen is stored in fat. That's why women gain weight during menopause. I've got issues with estrogen dominance. I'm currently taking progesterone and have been taking a med called Lupron. Lupron is used for fertility treatments and it's used in men that have prostate cancer. It's supposed to reduce the estrogen levels in you. My doctor tells me that I might not see any difference until I take it for 12 months. Next month is 12 months. I'm also told that it can cause osteporosis so it's not recommended to be taken more than a year.
Look into xenoestrogens and phytoestrogens. Do you eat soy? If so, get away from it. It's a phytoestrogen and messes with your estrogen receptors and increases estrogen in your body.
The xenoestrogens are things in our world that increase estrogen as well. Chemicals in foods, perfume, cigarettes, mold, plastics, BPA's, MSG, gasoline, exhaust fumes, wood smoke, and more.
See if you can get some progesterone cream at a healthfood store or online. Try using it as directed before you go to bed. Progesterone is the 'calming hormone'. If your hormones are out of balance then you might benefit from it's use. Progesterone is the hormone that is dominant during pregnancy. That's why pregnant women are always so elated!!!! They're calm!!! Don't go getting pregnant to deal with this though.
What kind of doctor have you been seeing? Is he an endocrinologist? If not, then try to get to see one of them. They deal with the hormones and endocrine system and not just other female stuff like a gynocologist. Take care.
thankyou for your reply.
i have tried a progesterone cream, i didnt really see much effect.
I will look into what you said though, and yes i gave up soy when i first strated seeing this doctor under his advice. My doctor is not an endocrinologist but has done alot of research into hormomes and is very well respected in the area. He has suggested that if i cant get results on the T3 that the next step could be a new treatement that involves injecting pregnecy like hormomenes for six weeks, but im not sure about this
pinkintheroses: Be careful about the soy. It's in alot of foods and you might not realize it. They put soybean oil in tuna fish and mayonnaise now. I can't eat tuna anymore. It's probably in a bunch of other stuff too because it's deemed "healthy"! It's not healthy for someone with high estrogen levels. Have you tried birth control pills?
i didnt think about the levels of soy in other things and how that may be affecting me. i will look into it.
I have tried birth control pills, they cause a horrible reaction for me because of the low amount of esttrogen they have in them. Every time i try them i have horrid thrush and bloating and weight gain within a week.